On improved fractional Sobolev-Poincaré inequalities. (English) Zbl 1362.35012

Summary: We study a certain improved fractional Sobolev-Poincaré inequality on domains, which can be considered as a fractional counterpart of the classical Sobolev-Poincaré inequality. We prove the equivalence of the corresponding weak and strong type inequalities; this leads to a simple proof of a strong type inequality on John domains. We also give necessary conditions for the validity of an improved fractional Sobolev-Poincaré inequality, in particular, we show that a domain of finite measure, satisfying this inequality and a ‘separation property’, is a John domain.


35A23 Inequalities applied to PDEs involving derivatives, differential and integral operators, or integrals
35R11 Fractional partial differential equations
Full Text: DOI arXiv


[1] Adams, R. A., Sobolev Spaces, Pure and Applied Mathematics 65, Academic Press, New York, 1975. · Zbl 0314.46030
[2] Adams, D. R. and Hedberg, L. I., Function Spaces and Potential Theory, Springer, Berlin, 1996. · Zbl 0834.46021
[3] Bellido, J. C. and Mora-Corral, C., Existence for nonlocal variational problems in peridynamics, SIAM J. Math. Anal.46 (2014), 890-916. · Zbl 1297.26009
[4] Bojarski, B., Remarks on Sobolev imbedding inequalities, No. 1351, 52-68 (1988), Berlin · Zbl 0662.46037
[5] Buckley, S. and Koskela, P., Sobolev-Poincaré implies John, Math. Res. Lett.2 (1995), 577-593. · Zbl 0847.30012
[6] Dyda, B., On comparability of integral forms, J. Math. Anal. Appl.318 (2006), 564-577. · Zbl 1107.26018
[7] Dyda, B. and Vähäkangas, A. V., Characterizations for fractional Hardy inequality, Adv. Calc. Var.8 (2015), 173-182. · Zbl 1315.26021
[8] Hajłasz, P., Sobolev inequalities, truncation method, and John domains, No. 83, 109-126 (2001), Jyväskylä · Zbl 1011.46029
[9] Jonsson, A. and Wallin, H., A Whitney extension theorem in Lp \(L^p\) and Besov spaces, Ann. Inst. Fourier28 (1978), 139-192. · Zbl 0335.46024
[10] Harjulehto, P. and Hurri-Syrjänen, R., On a (q,p)\((q,p)\)-Poincaré inequality, J. Math. Anal. Appl.337 (2008), 61-68. · Zbl 1130.46017
[11] Harjulehto, P., Hurri-Syrjänen, R. and Vähäkangas, A. V., On the (1,p)\((1,p)\)-Poincaré inequality, Illinois J. Math.56 (2012), 905-930. · Zbl 1287.46029
[12] Hurri-Syrjänen, R. and Vähäkangas, A. V., Fractional Sobolev-Poincaré and fractional Hardy inequalities in unbounded John domains, Mathematika61 (2015), 385-401. · Zbl 1321.26041
[13] Hurri-Syrjänen, R. and Vähäkangas, A. V., On fractional Poincaré inequalities, J. Anal. Math.120 (2013), 85-104. · Zbl 1288.26019
[14] Martio, O., John domains, bi-Lipschitz balls and Poincaré inequality, Rev. Roumaine Math. Pures Appl.33 (1988), 107-112. · Zbl 0652.30012
[15] Maz’ya, V. G., Sobolev Spaces, Springer, Berlin, 1985. · Zbl 0727.46017
[16] Reshetnyak, Y. G., Integral representations of differentiable functions, 173-187 (1986), Novosibirsk
[17] Shvartsman, P., Local approximations and intrinsic characterization of spaces of smooth functions on regular subsets of \(Rn{\mathbf{R}}^n\), Math. Nachr.279 (2006), 1212-1241. · Zbl 1108.46030
[18] Väisälä, J., Exhaustions of John domains, Ann. Acad. Sci. Fenn., Ser. A 1 Math.19 (1994), 47-57. · Zbl 0788.30011
[19] Zhou, Y., Criteria for optimal global integrability of Hajłasz-Sobolev functions, Illinois J. Math.55 (2011), 1083-1103. · Zbl 1282.46036
[20] Zhou, Y., Fractional Sobolev extension and imbedding, Trans. Amer. Math. Soc.367 (2015), 959-979. · Zbl 1320.46038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.